Drug InfoNet.com
Go
Ask the Expert
FAQ's
Drug Information
Disease Information
Health News
Health Info
Panel Registration
Healthcare Orgs
Medical Refs
Gov't Sites
Hospitals
Med Schools
Home
 
Special Offers

Drug Infonet provides drug and disease information for your healthcare needs. Visit our FAQ page to find answers to common health questions. Look on the Manufacturer Info page to link to pharmaceutical company pages. Click to Health Info and Health News for the latest in healthcare developments.

Drug Infonet brings this free resource to you so that you become a more informed consumer of healthcare.


Doctors' Answers to "Frequently Asked Questions" - Lescol


These comments are made for the purpose of discussion and should NOT be used as recommendations for or against therapies or other treatments. An individual patient is always advised to consult their own physician.

[posted 09/21/2000]
Question: I am a 41 year old male in good health but with hereditary
high cholestrol. Prior to starting on 40mg of Lescol 1 1/2
years ago my cholestrol level was approx 240 - now is at 160. I have also been a runner (average about 13-15 miles per week) for the past 6 years. In the last few months I have noticed a significant loss of stamina whenever I try to run more than 3 miles at one time. Previously a normal run for me was 4-5 miles at one time and I have also ran several mini-marathons over the last few years with no problems. I have noticed no other signficant side effects. The only other "medications" I take are a daily mutil-vitaim/mineral supplement, vit E and Ginkgo Biloba (120 mg). My concern and question is: can the cholestrol medication I am on be causing the loss of stamina and energy when engaging in prolonged physical activity such as running or is there some conflict with the vitamins I am taking ?

Thank you,

Dennis Meyer

Answer: Not unless there is some ongoing liver damage or an elevation of your cpk, easily checked by blood tests.

Lescol Side effects [posted 1/11/99]
Question: I have been taking Lescol for about 6 months and I have been having great difficulty sleeping at night. About 2 or 3 hours after going to bed, my intestines start acting up and I experience great discomfort. I also take Lotrel in the morning and I wonder if there could also be an interaction. I also have been using Equate (fiber laxative) and/or Fiber Con to help smooth the flow of my digestive track, but it doesn't seem to make any difference. Does Lescol have any side effects similar to what I am experiencing?

Answer: Some do experience gi problems with this class of drug. If you are taking it at night, switch to the morning.



Back to Drug InfoNet Home Page.

Back to Doctor FAQ main page.







HON
FAQ Drug Info Disease Info Manufacturer Info Health Care News Health Info Become Panelist Health Care Orgs Medical References Government Sites Hospital Sites Medical Schools
Contact | Site Map | Search | Disclaimer | Mission Statement

© 1996-2005 DRUG INFONET, Inc. All rights reserved.